MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTR-23-US
Medical Device Problem Codes Gradient Increase (1270); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Cardiac Arrest (1762); Dyspnea (1816); Fatigue (1849); Ischemia (1942); Multiple Organ Dysfunction Syndrome (3261); Cardiovascular Dysfunction/Insufficiency (4445); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Mitral Valve Insufficiency/ Regurgitation (4451); Insufficient Information (4580)
Date of Event 10/26/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.Medtronic has requested additional information pertaining to this reportable event.If additional reportable information is received, a supplemental report will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received information that approximately four years and nine months following the implant of this transcatheter bioprosthetic valve, the valve was explanted for an unknown reason.Subsequently, a new medtronic surgical tissue valve was implanted successfully.No further information was provided.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Updated data: h6.Additional codes: annex as / annex es / annex fs / annex g.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the patient reported progressive dyspnea on exertion with associated fatigue over several months.At that time, the patient denied paroxysmal nocturnal dyspnea, orthopnea, constrictive pericarditis, pedal edema, palpitations, or presyncope.It was noted that the patient had multiple hospitalizations for congestive heart failure in the last year.Approximately four years and seven months post-implant, a transthoracic echocardiogram (tte) performed revealed severe aortic stenosis (aortic valve area 0.6cm2, mean aortic valve gradient 53mmhg) with mild aortic insufficiency, mild-moderate mitral regurgitation (mr).The patient was referred to the physician for redo sternotomy and redo aortic valve replacement.Four years, eight months, and twenty-two days post-implant, redo sternotomy, the transcatheter aortic valve explant, explant of surgical aortic valve, root replacement, replacement of the ascending aorta, coronary artery bypass graft x2, repair of pulmonary artery, and selective antegrade cerebral perfusion were performed.After adequate reperfusion the patient was weaned from cardiopulmonary bypass (cpb) but the right ventricle was performing poorly.Cpb was re-initiated.Saphenous vein graft to right coronary artery was done on beating heart.Oral bleeding, source unclear was reported.Intraoperative tee with moderate mr was observed.After adequate reperfusion the patient was easily weaned from cpb.Hemostasis was achieved.The patient was transported to the intensive care unit in critical but stable condition.Following the surgical procedure, the patient was on no vasopressors, minimal inotropes, and cool extremities with a known significant history of peripheral artery disease were reported.Computed tomography angiogram of the abdomen pelvis was performed and showed pneumatosis in the patient¿s bowel despite having a benign abdomen.The patient had an emergency hemicolectomy and some small bowel resection due significant ischemic bowel.The following day, an additional 175cm of small bowel was resected due to ischemia.According to the physician, over the following 24 hours, the patient became more unstable with periods of asystole.After discussion with ge neral surgery, noting most of the remaining small bowel was likely dead and this was a nonsurvivable situation and discussion with the family, the patient was transitioned to comfort care.Three days following the valve explant procedure, the patient died.The preliminary cause of death was bowel ischemia, multiple systems organ failure.

Brand Name
EVOLUT R TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18139941
Report Number2025587-2023-04752
Device Sequence Number6420862
Product Code NPT
UDI-Device Identifier00763000017651
UDI-Public00763000017651
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/09/2020
Device Model NumberEVOLUTR-23-US
Device Catalogue NumberEVOLUTR-23-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/02/2024
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age75 YR
Patient SexFemale